Hail, Cleburne
- When
- February 21, 8:48 PM CST
- Where
- Cleburne County, 3 mi S of Heflin
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.600, -85.583
Quarter size hail was reported near Heflin.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 21, 2:43 PM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 243 PM CST MON FEB 21 2005 .SHORT TERM (TONIGHT - WED NIGHT) STALLED FRONTAL BOUNDARY WANTING TO SINK SOUTHWARD, BUT NOT A WHOLE LOT OF PUSH BEHIND IT. DEWPOINTS OVER CENTRAL ALABAMA ARE IN THE LOW AND MID 60S WITH NEAR RECORD HIGHS ACROSS OUR SOUTHERN COUNTIES. AIRMASS WILL REMAIN UNSTABLE ACROSS THE AREA THROUGH TOMORROW. MAIN QUESTION IS HOW FAR SOUTH WILL THE FRONTAL BOUNDARY MAKES IT. ETA 12Z RUN IS SLOWER THAN THE GFS IN SHOWING THE DRIER AIR WORKING SOUTHWARD THROUGH OUR CWA BY TOMORROW AFTERNOON. WILL LEAN TOWARD THE SLOWER AND MORE UNSTABLE ETA FOR THE SHORT TERM. THIS MEANS KEEPING POPS IN THE LIKELY RANGE OVERNIGHT FOR OUR NORTHERN HALF WITH MID AND MID CHANCE POPS ACROSS THE SOUTH. A LOT OF THIS MAY BE DIURNALLY DRIVEN, BUT WITH HIGH MOISTURE AND INSTABILITY, SEEMS LIKE THE REASONABLE WAY TO GO. TUESDAY...NIETHER THE GFS OR ETA ARE SHOWING MUCH QPF TOMORROW, BUT ETA CONTINUES TO SHOW VERY UNSTABLE AND MOIST AIRMASS THROUGH THE AFTERNOON...WITH SEVERAL WEAK UPPER LEVEL IMPULSES MOVING ACROSS THE SOUTHEAST. WITH BOUNDARY SLOWLY WORKING ITS WAY ACROSS CENTRAL ALABAMA...WILL GO WITH LIKELY POPS ACROSS THE SOUTHERN HALF AND LOW TO MID CHANCE ACROSS THE NORTH. LOOKS LIKE STRONGER STORMS WILL BE DIURNALLY DRIVEN...SO A LOT SHOULD DEPEND ON MAX TEMPS. WEDNESDAY IS ANOTHER TOUGH DAY AS A SERIES OF WEAK SHORT WAVES MOVE ACROSS THE SOUTHEAST GENERATING ANOTHER ROUND OF POTENTIALLY HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE AREA...PRIMARILY ALONG AND NEAR WHATS LEFT OF OLD BOUNDARY. SO LOCATION OF THIS BOUNDARY WILL BE KEY TO DETERMNING TEMPS AND LOCATION OF HEAVIEST RAINFALL POTENTIAL. WILL GO WITH CATEGORICAL POPS ACROSS THE SOUTH AND LIKELY TO HIGH CHANCE NORTH. 18Z ETA CAME IN WITH 60 DEGREE DEWPOINT LINE AS FAR NORTH AS CLANTON ON WED...SUGGESTING BOUNDARY MAY GET HUNG UP BETWEEN CLANTON AND MGM. .LONG TERM...(THURSDAY - MONDAY) NOT GOING TO MAKE MANY CHANGES IN THE LONG TERM. LOOKS LIKE DRIER AIR...AT LEAST IN THE LOWER LEVELS...SHOULD WORK ITS WAY THROUGH THE AREA LIMITING RAIN CHANCES THROUGH FRIDAY. TEMPS SHOULD BE A BIT MORE SEASONAL, BUT WITH UPPER LEVEL ZONAL FLOW, DONT SEE ANY FREEZING TEMPS. BY SATURDAY, GFS IS SHOWING A GULF LOW DEVELOPING...POSSIBLY SPREADING SHOWERS ACROSS THE SOUTHERN THIRD OF THE CWA SO WILL INCLUDE SLIGHT CHANCE POPS FOR THESE AREAS. DEEPER SOUTHWEST FLOW DEVELOPS BY SUNDAY NIGHT AND MONDAY BRINGING THE NEXT WIDE SPREAD CHANCE FOR A FEW SHOWERS. WILL STAY CLOSE TO GUIDANCE FOR TEMPS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 58 65 43 58 / 60 30 10 30 ANNISTON 61 70 44 59 / 60 30 10 40 BIRMINGHAM 60 69 45 59 / 60 30 20 60 TUSCALOOSA 61 73 47 61 / 60 30 20 80 CALERA 61 73 47 61 / 60 40 20 70 AUBURN 60 76 50 66 / 40 60 40 70 MONTGOMERY 58 77 52 67 / 40 60 50 90 TROY 58 77 54 68 / 30 60 50 90 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 122 PM CST MON FEB 21 2005 ALZ011>015-017>050-221330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 122 PM CST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). STRONG TO SEVERE THUNDERSTORMS COULD MOVE AS FAR SOUTHWARD AS INTERSTATE 20 BY LATE AFTERNOON OR EARLY EVENING. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS THAT DO MOVE INTO THE AREA WILL BE LARGE HAIL...ALTHOUGH SOME DAMAGING WIND GUSTS ARE ALSO POSSIBLE. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). A FEW STRONG THUNDERSTORMS MAY DEVELOP DURING THE DAY TIME HOURS BOTH TUESDAY AND WEDNESDAY. THURSDAY THROUGH SUNDAY...NO OTHER HAZARDOUS WEATHER IS EXPECTED. ...SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN THE NORTHERN PART OF THE BIRMINGHAM COUNTY WARNING AREA SHOULD NOW BE ACTIVATED DUE TO THE THREAT OF SEVERE THUNDERSTORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 330 PM CST MON FEB 21 2005 ALZ050-212200- BARBOUR- 330 PM CST MON FEB 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN BARBOUR COUNTY UNTIL 400 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 326 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTHWEST OF BATESVILLE...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BATESVILLE THROUGH 400 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 N GAYLESVILLE 34.34N 85.56W
02/21/2005 1.00 INCH CHEROKEE AL PUBLIC
COVERING GROUND
0431 PM HAIL GAYLESVILLE 34.27N 85.56W
02/21/2005 0.50 INCH CHEROKEE AL PUBLIC
&&
BMX10.5PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
726 PM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL HALEYVILLE 34.24N 87.62W
02/21/2005 0.88 INCH WINSTON AL EMERGENCY MNGR
&&
BMX10.5SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 744 PM CST MON FEB 21 2005 ALZ020-220230- CHEROKEE- 744 PM CST MON FEB 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 830 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 744 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SAND ROCK...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LEESBURG...SAND ROCK...CENTRE...POPE AND CEDAR BLUFF THROUGH 830 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 817 PM CST MON FEB 21 2005 ALZ019-220300- CALHOUN- 817 PM CST MON FEB 21 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL 900 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 817 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WEAVER...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEAVER... JACKSONVILLE...BLUE MOUNTAIN AND ANNISTON THROUGH 900 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 PM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL WEAVER 33.76N 85.81W
02/21/2005 0.50 INCH CALHOUN AL PUBLIC
0839 PM HAIL ANNISTON 33.66N 85.81W
02/21/2005 1.75 INCH CALHOUN AL PUBLIC
0832 PM HAIL WEAVER 33.76N 85.81W
02/21/2005 0.50 INCH CALHOUN AL AMATEUR RADIO
0827 PM HAIL 3 E WEAVER 33.76N 85.76W
02/21/2005 0.75 INCH CALHOUN AL PUBLIC
&&
AWIPSUSRThe Atlanta radar (KFFC), 98 km away, was scanning. The volume nearest the first event began at 02:48 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported near Heflin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437263.